Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 17, 2021, 10:02 AM CDT for Stafford County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 10:02 AM CDT (15:02 UTC)
- Expired
- Sep 17, 2021, 11:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 30
County Stafford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
131
WWUS83 KDDC 171502
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1002 AM CDT Fri Sep 17 2021
KSZ065-066-081-171600-
Pratt KS-Stafford KS-Pawnee KS-
1002 AM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of eastern Pawnee,
western Stafford and northwestern Pratt Counties through 1100 AM
CDT...
At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near
Radium. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 9878 3760 9898 3809 9900 3829 9904
3829 9903 3826 9903 3826 9872
TIME...MOT...LOC 1502Z 085DEG 2KT 3808 9893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 5:25 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 17, 5:25 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 525 AM CDT Fri Sep 17 2021 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 1212 AM CDT Fri Sep 17 2021 The timing of the cold front and post frontal stratus will continue to be the main challenge in the short term forecast. Various models are in pretty good agreement that the surface low in southeast Colorado should gain momentum from the 700 mb wave after sunrise and colder air should quickly sweep into our far western counties through the noon hour. This cooler air along with post frontal stratus will lead to difficulties of much diurnal heating through the day and we could see highs only in the mid 60s for portions of Hamilton and Scott counties. Through the day as the low moves eastward compressional heating ahead of the front should occur for areas south and east of Dodge City where we should see highs reach into the lower 90s. As the front and upper level wave continues to move into our central and eastern counties we will begin to see thunderstorm development. Severe weather at this point is on the low side as we should have ML Cape values around 1000 with 0-6 km shear values in the 20-30 kt range. This could lead to some hail producing storms but hailstones larger than a quarter would be an outlier in this environment. Tonight the frontal boundary stalls out in our eastern zones and as the upper level lift diminishes through the night the storms should start to fizzle out after sunset. Overnight lows will range from the mid 50s in the far west to the mid 60s in the east. .LONG TERM...(Saturday through Thursday) Issued at 218 AM CDT Fri Sep 17 2021 Agreed with the previous forecaster's thoughts on staying slightly cooler for highs on Saturday as the return southerly flow doesn't look to bring a fast warm up to western Kansas. Highs will be in the upper 80s to around 90. Sunday should have breezy winds with a developing low in southeast Colorado and this should help to warm temperatures into the mid 90s. The NAM and GFS are indicting the potential for a few pop up storms before sunset coming out of southeast Colorado into southwest Kansas with a mountain wave coming from the southwest. As a result introduced some slight POPs for areas mainly west of Dodge City. Early next week a strong cold front is still forecast to move through western Kansas Monday afternoon and into the evening. A longwave trough will bring in the post frontal stratus and the potential for some light rain Monday night into Tuesday morning. This particular airmass could be our first taste of fall as lows fall into the 40s for Wednesday morning. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 525 AM CDT Fri Sep 17 2021 A strong cold front will move through western Kansas today and will switch the winds to a north and then northeast direction. The timing of the wind switch will be around 13Z for HYS, 14Z at GCK, 15Z at LBL, and 19Z at DDC. Cloud ceilings will fall from post frontal stratus with the lowest ceilings still around 5,000 ft for GCK and LBL. Thunderstorms could break out after 15Z for HYS and 20Z for DDC hence a VCTS descriptor in the TAFs. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 59 88 64 / 30 30 0 0 GCK 77 56 86 63 / 10 20 0 0 EHA 73 55 88 62 / 10 10 0 0 LBL 83 57 88 63 / 10 20 0 0 HYS 77 59 87 64 / 30 20 0 0 P28 89 64 91 63 / 30 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Sep 17, 3:14 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 314 AM CDT Fri Sep 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-180815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 314 AM CDT Fri Sep 17 2021 /214 AM MDT Fri Sep 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A strong cold front will switch the winds to the north and become breezy with sustained winds 20-30 mph and higher gusts. Thunderstorms could develop along the front this afternoon mainly for areas along and east of highway 283. Widespread severe weather is not anticipated however with the environment we could see a storm or two produce hail larger than quarters. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Breezy south winds on Sunday could lead to a slightly higher fire danger. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 17, 10:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1002 AM CDT Fri Sep 17 2021
KSZ065-066-081-171600-
Pratt KS-Stafford KS-Pawnee KS-
1002 AM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of eastern Pawnee,
western Stafford and northwestern Pratt Counties through 1100 AM
CDT...
At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near
Radium. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 9878 3760 9898 3809 9900 3829 9904
3829 9903 3826 9903 3826 9872
TIME...MOT...LOC 1502Z 085DEG 2KT 3808 9893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 11:19 AM CDT | Areal Flood Warning | DDC | Pawnee, Stafford | 5 hr |
| Sep 17, 4:48 PM CDT | Special Weather Statement | DDC | Trego | 27 min |
| Sep 17, 5:12 PM CDT | Special Weather Statement | DDC | Clark | 33 min |
| Sep 17, 5:19 PM CDT | Special Weather Statement | DDC | Ellis | 26 min |
| Sep 17, 5:26 PM CDT | Special Weather Statement | DDC | Gray | 34 min |
| Sep 17, 5:46 PM CDT | Special Weather Statement | DDC | Ellis | 29 min |
| Sep 17, 5:51 PM CDT | Special Weather Statement | DDC | Clark | 24 min |
| Sep 17, 6:00 PM CDT | Special Weather Statement | DDC | Gray | 30 min |
| Sep 17, 6:30 PM CDT | Special Weather Statement | DDC | Ford | 30 min |
| Sep 17, 6:55 PM CDT | Special Weather Statement | DDC | Hodgeman | 35 min |
| Sep 17, 6:57 PM CDT | Special Weather Statement | DDC | Ford | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.